No Aquaphore's not a reference to forseegood swimming (a sight to behold I'm sure), it's a vasaline like product that's great for mouth sores, diaper rash and other stuff. Not as slippery as some might like (helllooooo Can-do-man), but it's great for your purpose. Try applying as often as you can, especially at bedtime. A tube is a few bucks at your local drug store. Hope it helps.
I had the same problem while on tx. It stinks! Aquaphor worked pretty well for me too. I also would put a little bit of neosporin on the corner of my mouth, particularly at night. Mine did not go away until I was done with tx, but I was able to keep it from hurting too much by keeping those things on it! Good luck.
I have the same problem in the corner of my lips. My doc said it is a zinc deficiency and recommended a supplement. He said if that doesn't work, there is a prescription he can give me.
You should talk to your doc. I think you're on the right track with the zinc oxide.
I attended a group meeting at the VA today for present and future Interferon users. I fall into the latter. One guy said he applied Eucerin to his body daily to keep his skin moist and another said he had to quit swimming to stop the chlorine exposute while a woman said that keeping herself well-hydrated was beneficial in maintaining skin moisture. Don't know if these will be of any benefit but I sure hope they are, Peace
I had the same problem: a cut on my lip which hurt if I smiled or talked. It would always heal when I took my Neupogen shot, and it would be ok for several days until I'd take my Pegasys shot. Then the lip would crack again, always in the same spot. I think it happened when my white blood count was low, and would go away when I raised my WBC with Neupogen. That was my experience. Do you have a low white blood count?
All, thank you very much for your feedback thus far.
My doc./Nurse Practitioner are useless. They dont care about this illness or its affects - That's an entire separate issue--Grrrrrrr....don't get me started. I'm changing Docs but waiting until tx ends.
I showed my NP this crack/cut a few weeks back and she really had no comment. That's okay. I survived cancer 12yrs ago, I'm no stranger to illness and smart enough to get thru this.
I'm definitely upping the zinc.
As of 5/30/06 my WBC is 3.8 - (not bad) but my Neutrophils, Absolute are only 961 (not great)...maybe this is why I'm getting this now...I'm not on Neupogen now but ironically I was 12yrs ago when I had cancer and it was experimental. GOOD STUFF!
Maybe I'll call my NP tomorrow and find out if I can take it...
So, is this a virus of some sort then....??
you siwwy wabbit, boy, am I having senior moments or what??? I read that and I thought for a split second, what the????....does he mean Aqua-hore? then finally, ooooh....Aqua-fore!!! duuuuuh....ha ha ha! Okay Quicks-draw....hope everything's okay with you and youre enjoying your nice weather! Be well Lil bro!
My doctor said it is not a virus. I thought I was getting fever blisters or cold sores but he said no. It is just a mineral deficiency according to him.
I've had the split in the corner of my mouth, on and off for my entire treatment. I use a mixture of things. I might use neosporin twice a day and in between use Blistex medicated lip ointment. Once I get the crack started, I start using straws to drink so that the edge of the cup doesn't irritate it further. Also, you have to be careful when flossing on that side of your mouth, because I've noticed that if the floss scraps or comes into contact with the split area, it wants to bleed more. That's all the advice I have.
Glad to see you figured out no slights were intended. If you look again at the thread title and the nickname, you'll see there were a few directions I could have gone. But in a rare moment of self control, better judgement prevailed..... this time....
hey, there's slights and then there are slights...a goofy slight from you can usually make me smile...with all this work I've been getting, I need all the he he's I can get...
I need all the he he's I can get...
Sounds like you're returning to the days of your youth.....ya' walkin' OK?